Alert archive / Mississippi / Flash Flood Warnings in 2008

Flash Flood Warning 59, NWS Jackson, MS

July 27, 2008Lauderdale County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 27, 2008, 6:23 PM CDT for Lauderdale County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2008, 6:23 PM CDT (23:23 UTC)
Expired
Jul 27, 2008, 7:15 PM CDT
In force
52 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Lauderdale County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 128 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1813 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1813 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 272323
FFWJAN
MSC075-280015-
/O.NEW.KJAN.FF.W.0059.080727T2323Z-080728T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
623 PM CDT SUN JUL 27 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF MERIDIAN...

* UNTIL 715 PM CDT

* AT 619 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
FLASH FLOODING FROM A LARGE CLUSTER OF THUNDERSTORMS FROM NEAR 
MERIDIAN EASTWARD TO THE ALABAMA STATE LINE...MOVING SOUTH AT 6 MPH.

* RADAR INDICATED OVER 3 INCHES HAS FALLEN SINCE 530 PM NEAR MARION  
  IN THE SOWASHEE CREEK BASIN.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 3244 8879 3253 8840 3229 8844 3225 8870

$$

40
1 follow-up statement
000 
WGUS74 KJAN 280010
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
710 PM CDT SUN JUL 27 2008

MSC075-280019-
/O.EXP.KJAN.FF.W.0059.000000T0000Z-080728T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUDERDALE MS-
710 PM CDT SUN JUL 27 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 715 PM CDT FOR LAUDERDALE
COUNTY...

AT 709 PM...RADAR INDICATED DIMINISHING RAINFALL ACROSS THE COUNTY
WITH OCCASIONAL LIGHTNING POSSIBLE. NO ADDITIONAL HEAVY RAIN IS 
LIKELY SO THE WARNING WILL EXPIRE AS SCHEDULED.

LAT...LON 3244 8879 3253 8840 3229 8844 3225 8870

$$

40

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 5:46 PM CDT, 37 minutes earlier.

Area forecast discussion, Jul 27, 5:46 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CDT SUN JUL 27 2008

.DISCUSSION...JUST A QUICK UPDATE TO THE GRIDS AND ZONES TO INCREASE
POPS OVER THE EAST...CARRY THE MENTION OF CONVECTION A LITTLE LONGER
INTO THE EVENING...AND ADJUST SKY COVERAGE. /19/

&&

.PREV DISCUSSION...345 PM CDT SUN JUL 27 2008...TONIGHT THROUGH
TUESDAY...THE UPPER LEVEL DISTURBANCE THAT WAS MOVING EAST ACROSS THE
MID SOUTH REGION EARLIER...HAS BEGUN DIVING SOUTHEAST DOWN THE
BACKSIDE OF AN UPPER LEVEL TROUGH. A THETA-E RIDGE ALSO EXISTS OVER
AN AREA THAT ROUGHLY ENCOMPASSES MUCH OF THE EASTERN HALF OF THE
FORECAST AREA. THIS IS WHERE ISOLATED TO SCATTERED CONVECTION IS ALSO
LOCATED THIS AFTERNOON. BECAUSE THIS ACTIVITY IS ROOTING ITSELF
WITHIN THIS RICHER THETA-E AIR (350-360K)...ITS ABLE TO MAINTAIN
ITSELF BETTER AND IN MANY CASES INTENSIFY...ALTHOUGH BRIEFLY. SOME
STRONG...TO POTENTIALLY ISOLATED SEVERE...STORMS ARE POSSIBLE WITH
STRONG TO DAMAGING WINDS BEING THE MAIN CONCERN...WITH THE POTENTIAL
FOR HAIL ALSO PRESENT.

THROUGH OUT THE REST OF THE AFTERNOON AND INTO THE EVENING...THIS
DISTURBANCE SHOULD CONTINUE TO TRACK TO THE SOUTHEAST AND SLOWLY
BEGIN TO WEAKEN IN INTENSITY AS WE BEGIN LOSING DAYTIME HEATING.
IT SHOULD AFFECT LOCATIONS MAINLY ALONG AND EAST OF A GREENWOOD TO
CARTHAGE TO QUITMAN LINE...WHICH IS WHERE THE BEST POPS WILL BE
PAINTED THIS EVENING.

MOST LOCATIONS WILL SEE MOSTLY CLEAR SKIES TONIGHT...BUT SOME HIGH
CLOUDS WILL BE LEFT OVER IN THE EAST AND NORTHEAST AS A RESULT OF
THE DISTURBANCE.  WITH THE WARMER TEMPERATURES ALOFT AND BASED ON
LOWS FROM LAST NIGHT...IVE UPPED LOW TEMPERATURES A FEW DEGREES IN
MOST PLACES WEST OF INTERSTATE 55 TONIGHT.  EAST OF INTERSTATE
55...BECAUSE OF ITS LOOKING LIKE THIS AREA WILL RECEIVE SOME
RAINFALL BEFORE THE DAY IS OUT...ILL STAY A LITTLE CLOSER TO
GUIDANCE.

ANOTHER SCORCHER LOOKS TO BE ON TAP FOR MONDAY AS THE UPPER RIDGE TO
THE WEST BUILDS FURTHER EAST INTO THE FORECAST AREA.  THIS...COUPLED
WITH THE WARMER AND DRIER AIR ALOFT...SHOULD REALLY LIMIT CLOUD
COVER LET ALONE CONVECTION OVER THE CWA.  I FEEL LIKE GUIDANCE AGAIN
CAME IN TOO LOW WITH ADVERTISED HIGHS...AND THUS IVE OPTED TO RAISE
TEMPERATURES MONDAY AFTERNOON IN MOST AREAS.  LOOK FOR MOST
LOCATIONS...ESPECIALLY WEST OF INTERSTATE 55...TO SEE HIGHS AGAIN
RIGHT AROUND TO JUST ABOVE THE CENTURY MARK.  FOR AREAS EAST OF
INTERSTATE 55...JUST AS WE SAW TODAY...HIGHS WILL GREATLY DEPEND ON
RAINFALL AMOUNTS OVER THE AREA.  STILL...HEAT INDICES SHOULD ONCE
AGAIN AVERAGE BETWEEN 104-109 AS DEW POINTS MIX OUT IN THE UPPER 60S
AND LOWER 70S.  THIS WILL ALLOW A HEAT ADVISORY TO REMAIN IN EFFECT
THROUGH AT LEAST MONDAY.

THE GFS DOES BRING A GOOD BIT OF LOW LEVEL GULF MOISTURE BACK INTO
THE CWA TUESDAY AFTERNOON AS THE LOW LEVEL FLOW BECOMES MORE
SOUTHERLY.  THIS COULD LEAD TO SLIGHTLY BETTER RAIN CHANCES ACROSS
AREAS MAINLY SOUTH OF INTERSTATE 20 TUESDAY AFTERNOON.  HOT HUMID
CONDITIONS THOUGH WILL STILL BE THE MAIN WEATHER STORY DURING THAT
TIME.

AFTER TUESDAY...ALL ASPECTS OF THE PREVIOUS FORECAST WERE KEPT
UNCHANGED. THEREFORE THE PREVIOUS LONG TERM FORECAST DISCUSSION
FOLLOWS. /19/

WEDNESDAY THROUGH NEXT SUNDAY...WED AND THU I HAVE MADE SOME
SIGNIFICANT CHANGES IN RESPECT TO THE LATEST MEX GUI(THE BIGGEST
CHANGES ON WED). LIKE YESTERDAY THE MEX SEEMED TOO COOL WITH HIGHS
ON WED. THE GFS IS PRONE TO TRYING TO COOL THINGS OFF TOO QUICK BUT
THIS TIME IT IS ALSO A LOT WETTER WHICH EXACERBATES THE ISSUE. THERE
IS THIS LOW LEVEL FEATURE...WHICH WOULD ACTUALLY BE REMNANTS OF
YESTERDAYS CONVECTION...OVER THE NRN GULF. BY EARLY WED MORNING THE
GFS TRIES TO PUSH THIS FEATURE NORTH BACK INTO THE AREA ALONG WITH A
SURGE OF GULF MOISTURE. THIS IS CAUSING THE MDL TO PRODUCE
WIDESPREAD SHRA AND TSRA AND IS THE FIRST TIME THE GFS HAS SHOWN
THIS FEATURE. IN ADDITION TO THAT IT IS ALSO TRYING TO BRING THE
REMNANTS OF DOLLY INTO THE AREA FROM THE NW. I AM NOT QUITE BITING
ON THIS SOLN. THE ECMWF IS MUCH DRIER AND QUITE A BIT WARMER SO I
WILL STICK CLOSER TO IT. THIS WILL CAUSE ME TO LOWER POPS BY 20-30%
OVER MOST OF THE AREA AND ALSO RAISE HIGHS BY AS MUCH AS 10 DEGREES
IN SOME LOCATIONS. THE MEX(OP RUN) IS THE LOW MEMBER OF THE ENSEMBLE
GUI FOR HIGHS AND THE HIGH MEMBER FOR POPS. AS A MATTER OF FACT THE
ENSEMBLE MEAN IS ACTUALLY ON AVERAGE 6 DEGREES ABV THE MEX SO THIS
MAKES ME FEEL BETTER ABOUT GOING 8-10 DEGREES WARMER. THIS BASICALLY
GIVES ME NEAR 100 DEGREES IN THE NW AND MID/UPPER 90S IN THE SE. IF
THE ECMWF IS CORRECT THEN THESE TEMPS ARE LIKELY TOO COOL AND WED
COULD BE ANOTHER DAY OF WIDESPREAD 100 DEGREE READINGS. THU SOME OF
THE SAME PROBLEMS ARISE AS THE GFS HAS A GOOD BIT OF CONVECTION
AGAIN AND SEEMS A LITTLE TOO COOL WITH THE LL TEMPS. THE RIDGE
SHOULD START TO RETROGRADE SO I CAN SEE SOME BETTER RAIN CHANCES AND
THIS IS SHOWN BY BOTH THE GFS AND ECMWF. THAT SAID THE MEX GUI STILL
SEEMS TO BE WAY TOO COOL AND WITH H85 TEMPS PROBABLY AROUND 20-21C
HIGHS OF 95-99 SHOULD BE PRETTY GOOD.

HEADING INTO FRI AND THE WEEKEND...THERE ARE SOME QUESTIONS ABOUT
THE EXTENT OF THE MID LEVEL RIDGE/LOCATION OF THE ERN CONUS TROUGH.
THE CONCERN...AND THIS HAS BEEN THE CASE FOR THE LAST FEW WEEKS...IS
HOW FAR EAST WILL THE RIDGE BUILD. THE ECMWF HAS A PRETTY STOUT
RIDGE BUILDING ACROSS THE CNTRL CONUS WITH ITS INFLUENCE EXTENDING
WELL EAST AND THE TROUGH ONLY OVER THE FAR NE STATES. THIS WOULD
SUGGEST PRETTY WARM(HOT) AND MOSTLY DRY CONDITIONS. THE GFS ON THE
OTHER HAND DOES BUILD A PRETTY GOOD RIDGE OVER THE PLAINS BUT TRIES
TO KEEP TROUGHING A GOOD BIT FURTHER EAST RESULTING IN BETTER RAIN
CHANCES AND NOT QUITE AS WARM LL TEMPS. I WILL USE A COMPROMISE FOR
FRI AND STICK CLOSE TO THE ENSEMBLE GUI VALUES. SAT AND SUN I WILL
JUST GO WITH THE MEX UNTIL THE MDLS HAVE A BETTER IDEA OF HOW STRONG
AND FAR EAST THE RIDGE WILL BUILD WHICH WILL BE THE DIFFERENCE
BETWEEN LOWER TO MID 90S AND POSSIBLE 100S AGAIN. /CAB/

&&

.AVIATION...QUITE A BIT MORE THUNDERSTORM COVERAGE IS OCCURING THIS
AFTERNOON THAN EXPECTED...ESPECIALLY OVER THE NORTH CENTRAL
PORTIONS  OF THE AREA. GWO SHOULD SEE A THUNDERSTORM WITH VCTY
THUNDERSTORMS AT MEI...JAN AND HBG. THIS ACTIVITY WILL DISSIPATE
DURING THE EARLY EVENING HOURS AND MOST SITES SHOULD BE VFR AGAIN BY
01Z. VFR CONDITIONS SHOULD PREVAIL AREAWIDE OVERNIGHT ALTHOUGH MVFR
CONDITIONS MAY DEVELOP IN THE NORTH CENTRAL PORTIONS BETWEEN 03Z AND
11Z WHERE HEAVY RAIN FELL. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74 100  74  99 /  26  11   9  23
MERIDIAN      72  98  73  97 /  61  14  13  30
VICKSBURG     74 100  74 100 /  14  10   6  16
HATTIESBURG   74  98  74  95 /  23  32  12  40
NATCHEZ       74  97  74  97 /  12  12   7  24
GREENVILLE    76 102  76 101 /  13  13   3  10
GREENWOOD     74 100  75 100 /  34  14   6  12

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 AM CDT TUESDAY FOR MSZ018-019-025>066-
     072>074.

LA...HEAT ADVISORY UNTIL 7 AM CDT TUESDAY FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 AM CDT TUESDAY FOR ARZ074-075.

&&

19/22
Hazardous weather outlook, Jul 27, 4:27 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT SUN JUL 27 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
282130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
427 PM CDT SUN JUL 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

SCATTERED STRONG...TO ISOLATED SEVERE...STORMS WILL BE POSSIBLE THIS
AFTERNOON AND EARLY EVENING ACROSS PORTIONS OF THE OUTLOOK AREA. THE
COMBINATION OF A STRONG UPPER LEVEL DISTURBANCE DIVING SOUTHEAST
ACROSS NORTHEAST PORTIONS OF THE AREA...AND INCREASED AMOUNTS OF
INSTABILITY AS A RESULT OF DAYTIME HEATING IN THIS ALREADY MOIST
AND UNSTABLE AIRMASS...WILL ALLOW SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP ACROSS AREAS MAINLY ALONG AND EAST OF THE
INTERSTATE 55 CORRIDOR. SOME OF THIS ACTIVITY COULD BECOME STRONG TO
SEVERE...WITH STRONG DAMAGING WINDS AND HAIL BEING THE MAIN CONCERNS.

NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING STRIKES WILL ALSO BE
POSSIBLE WITH ANY STRONG TO SEVERE STORMS.

THIS ACTIVITY IS EXPECTED TO BEGIN SLOWLY WEAKENING IN INTENSITY
AROUND SUNSET THIS EVENING.

A HEAT ADVISORY ALSO REMAINS IN EFFECT FOR THE ENTIRE OUTLOOK AREA
THROUGH MONDAY. ACTUAL HIGH TEMPERATURES WILL RANGE FROM 97 TO 102 DEGREES
MONDAY AFTERNOON. THE HEAT COMBINED WITH HIGH HUMIDITY LEVELS WILL
LEAD TO HEAT INDICES BETWEEN 104 AND 109 DEGREES. THE HOTTEST
CONDITIONS WILL BE ALONG AND WEST OF INTERSTATE 55.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE HIGH HEAT WILL COMBINE WITH THE HIGH HUMIDITY OVER THE AREA...
RESULTING IN HEAT INDICES AROUND 105 DEGREES EACH DAY THROUGH AT
LEAST WEDNESDAY. AREAS AROUND THE MISSISSIPPI DELTA REGION WILL SEE
THE HOTTEST CONDITIONS AS TEMPERATURES REACH AND SURPASS THE CENTURY
MARK AND HUMIDITIES REMAIN HIGH. A HEAT ADVISORY HAS BEEN ISSUED FOR
THE ENTIRE OUTLOOK AREA FOR MONDAY AND WILL LIKELY BE EXTENDED THOUGH
MUCH OF THE WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

19

In the hours before

Special weather statement, Jul 27, 4:32 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
432 PM CDT SUN JUL 27 2008

MSZ031-033-272200-
LOWNDES MS-OKTIBBEHA MS-
432 PM CDT SUN JUL 27 2008

...CLUSTER OF STRONG THUNDERSTORMS CROSSING EAST OKTIBBEHA AND
LOWNDES...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF SESSUMS AT 432 PM
CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN OF ONE TO TWO INCHEA ALONG WITH CONTINUOUS CLOUD TO
GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS AS THEY CROSS
HIGHWAY 45 THROUGH MAINLY THE SOUTH HALF OF LOWNDES COUNTY BY 5 PM.

PEOPLE IN SOUTHEASTERN OKTIBBEHA AND SOUTHERN LOWNDES COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

40
Local storm report, Jul 27, 4:41 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     GRENADA                 33.78N 89.81W
07/27/2008                   GRENADA            MS   EMERGENCY MNGR

            TREE DOWN ON NORTH MAIN IN GRENADA. TREES DOWN ON GRANT
            AND MCCORMICK IN ELLIOT. TREE DOWN ON HWY 8 AT THE
            YALOBUSHA RIVER BRIDGE AT HOLCOMB.

0245 PM     FLASH FLOOD      GRENADA                 33.78N 89.81W
07/27/2008                   GRENADA            MS   EMERGENCY MNGR

            LOCALIZED STREET FLOODING ON JACKSON AVE AND FAIRGROUND
            ROAD.

&&

JFAIRLY
Special weather statement, Jul 27, 4:42 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
442 PM CDT SUN JUL 27 2008

MSZ057-066-272220-
JONES MS-JASPER MS-
442 PM CDT SUN JUL 27 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF SANDERSVILLE AT
442 PM CDT...MOVING SOUTH AT 21 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN JASPER AND EASTERN JONES COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

MME
Special weather statement, Jul 27, 5:17 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
517 PM CDT SUN JUL 27 2008

MSZ057-272300-
JASPER MS-
517 PM CDT SUN JUL 27 2008

A CLUSTER OF STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL WAS LOCATED 3 MILES EAST OF TURNERVILLE...MOVING SOUTHEAST
AT 10 MPH.

IN ADDITION...HEAVY RAINFALL...WIND GUSTS TO 45 MPH AND FREQUENT
DANGEROUS LIGHTNING CAN BE EXPECTED. PONDING OF WATER WILL OCCUR IN
POOR DRAINAGE AREAS. THE STORM WILL REMAIN OVER RURAL JASPER COUNTY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN JASPER COUNTY SHOULD MONITOR THIS STORM CLOSELY.

7
Special weather statement, Jul 27, 5:32 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CDT SUN JUL 27 2008

MSZ051-052-272300-
NEWTON MS-LAUDERDALE MS-
532 PM CDT SUN JUL 27 2008

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES SOUTHEAST OF CONEHATTA TO 3 MILES
SOUTH OF DUFFEE AT 532 PM CDT...MOVING SOUTHEAST AT 33 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN LAUDERDALE AND NEWTON COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.

MME
Special weather statement, Jul 27, 5:42 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
542 PM CDT SUN JUL 27 2008

MSZ066-272325-
JONES MS-
542 PM CDT SUN JUL 27 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED NEAR MOSS...MOVING SOUTH AT 10 MPH.

IN ADDITION...PERIODS OF HEAVY RAINFALL WILL CAUSE WATER TO COLLECT
IN POOR DRAINAGE AREAS. WIND GUSTS TO 50 MPH AND FREQUENT DANGEROUS
LIGHTNING CAN ALSO BE EXPECTED. THE STORM MAY IMPACT LAUREL BY 600
PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN JONES COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

7

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 1:01 PM CDTSevere Thunderstorm WarningJANSunflower29 min
Jul 27, 2:37 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery53 min
Jul 27, 3:17 PM CDTSevere Thunderstorm WarningJANRankin, Scott43 min
Jul 27, 3:32 PM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha43 min
Jul 27, 4:03 PM CDTSevere Thunderstorm WarningJANNoxubee42 min
Jul 27, 4:05 PM CDTSevere Thunderstorm WarningJANLeake40 min
Jul 27, 4:09 PM CDTSevere Thunderstorm WarningJANRankin51 min
Jul 27, 4:26 PM CDTFlash Flood WarningJANLeake, Madison, Scott94 min
Jul 27, 4:40 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba50 min
Jul 27, 4:53 PM CDTSevere Thunderstorm WarningJANMadison, Rankin37 min
Jul 27, 5:02 PM CDTSevere Thunderstorm WarningJANCopiah43 min
Jul 27, 5:25 PM CDTFlash Flood WarningJANJasper95 min
Jul 27, 5:42 PM CDTSevere Thunderstorm WarningJANLauderdale48 min

Nearby

Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.